Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 25, 2012, 10:12 PM CDT for Franklin County, Harlan County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2012, 10:12 PM CDT (03:12 UTC)
- Expired
- May 25, 2012, 10:32 PM CDT
- In force
- 20 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 43 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KGID 260312
SVRGID
NEC061-083-260400-
/O.NEW.KGID.SV.W.0162.120526T0312Z-120526T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT FRI MAY 25 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARLAN COUNTY DAM...OR 24 MILES NORTH OF PHILLIPSBURG...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...FRANKLIN...RIVERTON AND CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4034 9877 4033 9873 4007 9873 4001 9925
4020 9930
TIME...MOT...LOC 0313Z 249DEG 35KT 4010 9915
WIND...HAIL 60MPH 1.00IN
$$
CHESTER2 follow-up statements
448
WWUS53 KGID 260326
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT FRI MAY 25 2012
NEC083-260336-
/O.CAN.KGID.SV.W.0162.000000T0000Z-120526T0400Z/
HARLAN NE-
1026 PM CDT FRI MAY 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARLAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4034 9877 4033 9873 4007 9873 4003 9910
4023 9909
TIME...MOT...LOC 0326Z 249DEG 35KT 4014 9899
$$
NEC061-260400-
/O.CON.KGID.SV.W.0162.000000T0000Z-120526T0400Z/
FRANKLIN NE-
1026 PM CDT FRI MAY 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN
COUNTY UNTIL 1100 PM CDT...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLOOMINGTON...OR 28 MILES SOUTHEAST OF HOLDREGE...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN AND RIVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4034 9877 4033 9873 4007 9873 4003 9910
4023 9909
TIME...MOT...LOC 0326Z 249DEG 35KT 4014 9899
WIND...HAIL 60MPH 1.00IN
$$
CHESTER705
WWUS53 KGID 260332
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1032 PM CDT FRI MAY 25 2012
NEC061-260343-
/O.CAN.KGID.SV.W.0162.000000T0000Z-120526T0400Z/
FRANKLIN NE-
1032 PM CDT FRI MAY 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4034 9877 4033 9873 4007 9873 4003 9910
4023 9909
TIME...MOT...LOC 0333Z 249DEG 35KT 4016 9891
$$
CHESTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:07 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 25, 7:07 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 707 PM CDT FRI MAY 25 2012 .UPDATE...UPDATED THE FORECAST TO INCLUDED TORNADO WATCH 298 FOR PORTIONS OF NORTH CENTRAL KANSAS UNTIL MIDNIGHT CDT. && .AVIATION...00Z KGRI TAF...DETEORIORATING CONDITIONS EXPECTED AT KGRI OVER THE NEXT FEW HOURS. EXPECT MID LEVEL CLOUD DECK TO GRADUALLY LOWER AND FOR PREVAILING MVFR CONDS TO RETURN OVER THE NEXT COUPLE OF HOURS AS THE WARM FRONT ACROSS NORTH CENTRAL KANSAS LIFTS FURTHER NORTHWARD. WITH DETERIORATING CONDITIONS...EXPECT SOME SHRAS AND TSRAS TO DEVELOP ACROSS SOUTH CENTRAL NEBRASKA...WHICH WILL HAVE THE POTENTIAL TO AFFECT KGRI FROM ABOUT 26/03-26/07. THEREAFTER...WINDS WILL SHIFT AND BECOME MORE SOUTHEASTERLY...WITH PREVAILING MVFR CIGS AND POSSIBLY SOME MVFR VSBYS IN AREAS OF BR FM 26/09-26/13Z. WHILE SKIES ARE THEN EXPECTED TO CLEAR AND BECOME MOSTLY SUNNY DURING THE DAY SATURDAY...FOCUS WILL SHIFT TO GUSTY SOUTHERLY WINDS EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE VALID PERIOD. && .PREV DISCUSSION... /ISSUED 352 PM CDT FRI MAY 25 2012/ SHORT TERM...TONIGHT AND SATURDAY. UPPER LEVEL PROFILER AND SATELLITE DATA CONTINUE TO SHOW THE REGION UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW IN THE UPPER LEVELS...SET UP BETWEEN A LOW PRESSURE SYSTEM DIGGING SOUTH ALONG THE CALIFORNIA COAST AND HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS/GULF COAST REGION. LOOKING AT THE SURFACE PATTERN...LOW PRESSURE SITS OVER THE PANHANDLES OF TX/OK...WHILE THE MAIN WARM FRONT HAS MADE GRADUAL NORTHWARD PROGRESS THROUGH THE DAY. IT STARTED OUT THE DAY NEAR THE OK/KS BORDER...BUT CURRENTLY LIES ROUGHLY FROM SWRN KS...TO JUST SE OF THE CORNER OF THE CWA...INTO NERN KS. ANOTHER BOUNDARY /TROUGH AXIS/ ACTUALLY EXTENDS THROUGH THE CWA...WITH THE NERLY WINDS NOTED TO THE NORTH OF THE BOUNDARY. ACROSS THE AREA OUT AHEAD OF THE MAIN WARM FRONT...BROAD AREA OF WARM AIR ADVECTION CONTINUES...BUT HAS RESULTED IN LITTLE ELSE THAN A FEW ISOLATED/SCT SHOWERS AND RUMBLES OF THUNDER THROUGH MID AFTERNOON. THE BETTER INSTABILITY AND MOISTURE ACCOMPANIES THE WARM FRONT...BUT SO DOES BETTER CAPPING WITH WARMER MID LEVEL TEMPERATURES. THE MAIN QUESTION FOR THIS EVENING/TONIGHT IS THE OVERALL COVERAGE OF PRECIPITATION...DRIVEN PRIMARILY BY AN INCREASING SOUTHERLY LLJ...BUT MODELS DONT EXACTLY HAVE THE BEST AGREEMENT...AND KEPT CHANCE POPS GOING AT THIS POINT. CONCERNS REGARDING SVR WEATHER REMAIN IN PLACE WITH BETTER INSTABILITY MOVING IN...GOOD DEEP LAYER SHEAR PRESENT...AND THE SFC BOUNDARY ACROSS THE AREA. ONE CHANGE MADE TO THE FORECAST DURING THE 00-12Z PERIOD TONIGHT WAS TO TREND POPS BACK POST-06Z TO JUST THE NORTHERN HALF OF THE CWA...ACTIVITY IS EXPECTED TO BE SHIFTING OFF TO THE NORTH WITH THE SFC WARM FRONT AND THE BETTER CONVERGENCE AREA OF THE LLJ. ANOTHER WAS TO THE TEMPERATURES...THINKING THAT OVERNIGHT LOWS WILL BE MILD...AND WONT SEE A SIGNIFICANT DROP OFF IN HOURLY TEMPS...ESP ONCE THE MORE SOLIDLY SOUTH WINDS BUILD INTO THE CWA. BY THE TIME 12Z SATURDAY ROLLS AROUND...EXPECT THAT ACTIVITY WILL HAVE SHIFTED NORTH OF THE CWA...AND KEPT THE DRY FORECAST IN PLACE THROUGH THE MORNING HOURS. THE PRIMARY WARM FRONT IS EXPECTED TO BE JUST NORTH OF THE CWA BOUNDARY...THOUGH EVEN THIS CLOSE TO THAT PERIOD...THERE REMAIN VARIANCES BETWEEN MODELS WITH THE TIMING/LOCATION. THROUGH THE AFTERNOON HOURS...THE CWA REMAINS IN THE WARM SECTOR...WITH THE WARM FRONT CONTINUING TO CREEP NORTH...WHILE LOW PRESSURE GETS BETTER ORGANIZED NEAR THE NEB/WY/CO BORDER. MORE UNCERTAINTY ARISES...MAINLY DURING THE MID/LATE AFTERNOON HOURS...WITH THE POTENTIAL FOR THUNDERSTORM ACTIVITY. THOUGH THERE IS GOOD AGREEMENT WITH CAPPING/WARM MID LEVEL TEMPS IN PLACE /12+C AT 700 MB/...LATEST MODEL RUNS CONTINUE THE TREND OF GOOD MIXING ACROSS ESP WRN PORTIONS OF THE CWA /NAM SHOWS MIXING UPWARDS OF 600 MB/...WHICH MAY RESULT IN A DRYLINE BOUNDARY ACROSS THE AREA. LOWERED MID AFTERNOON DEWPOINTS...ENDING UP WITH LOWER 50S IN THE FAR WEST TO LOWER 60S IN THE EAST. ALONG WITH THE POTENTIAL DEVELOPMENT OF THIS SFC BOUNDARY...SHOULD SEE STEEP LOW/MID LEVEL LAPSE RATES. DECIDED NOT TO MAKE MUCH CHANGE TO THE POPS...JUST ADJUSTED THE TIMING...BELIEVE THE OVERALL COVERAGE OF ANYTHING THAT COULD DEVELOP WOULD BE PRETTY SCATTERED. POTENTIAL FOR THUNDERSTORMS TO BE STRONG/SEVERE IS THERE...INSTABILITY REMAINS IN PLACE EVEN THOUGH DEEP LAYER SHEAR ISNT GREAT. ANOTHER CHANGE MADE TO TOMORROWS FORECAST WAS TO BUMP UP HIGHS A FEW DEGREES HERE AND THERE...IT IS ABOVE GUIDANCE BUT TRENDED A TOUCH MORE TOWARD THE NAM/EC. TAKING A BIT OF A RISK...IF THE DEEPER MIXING DOESNT PAN OUT AND/OR DEWPOINTS REMAIN HIGHER THAN FORECAST...TEMPS WILL HAVE A HARDER TIME INCREASING. SEE CLIMATE SECTION BELOW FOR RECORD INFORMATION. WILL ALSO NEED TO KEEP AN EYE ON THE NEED FOR A WIND ADV HEADLINE FOR TOMORROW AFTERNOON...ESP ACROSS THE SWRN PORTION OF THE CWA. SUSTAINED SPEEDS OF 20 TO 30 MPH ARE EXPECTED WITH THE INCREASED MIXING AND TIGHTENING SURFACE PRESSURE GRADIENT...AND GUSTS NEAR 40 MPH NOT OUT OF THE QUESTION. WITH THE DIFFERENCES BETWEEN GUIDANCE PRESENT...DECIDED TO HOLD OFF ON A HEADLINE AND WILL LET THE EVENING/MID SHIFT CREWS GET ANOTHER ROUND OF MODELS TO CHECK OUT. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS AND TEMPERATURES. SATURDAY NIGHT AN UPPER LEVEL WAVE MOVES INTO THE AREA AND THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS. THERE WILL BE A STRONG CAP IN PLACE AND THUNDERSTORMS WILL HAVE A HARD TIME TO GET GOING. IF THUNDERSTORMS GET GOING THEY SHOULD BE ISOLATED AND DIMINISH AS THE HEATING OF THE DAY GOES AWAY. THE MAIN CONCERN FOR THE PERIOD WILL BE SUNDAY AND SUNDAY NIGHT. A SURFACE COLD FRONT MOVES INTO THE FORECAST AREA SUNDAY MORNING AND MOVES THROUGH THE AREA THROUGH SUNDAY EVENING. AN UPPER LEVEL WAVE MOVES INTO THE AREA SUNDAY AFTERNOON AND THIS SHOULD TRIGGER THUNDERSTORMS NEAR THE FRONT. NEAR AND AHEAD OF THE FRONT THE CAPE IS 2000 TO 2500 J/KG. EXPECT SOME SEVERE WEATHER WITH THESE STORMS AS THEY MOVE THROUGH THE AREA. AT THIS TIME IT APPEARS THAT THEY WILL BE DEVELOPING IN THE AFTERNOON AND CONTINUE TO MOVE THROUGH THE AREA THROUGH THE NIGHT. AFTER THE THUNDERSTORMS DEVELOP...THE FRONT IS FORECAST TO SLOW DOWN DURING THE EVENING. THE THUNDERSTORMS SHOULD BE MOVED OUT OF THE AREA AND EXPECT DRY CONDITIONS FOR MONDAY AND MONDAY NIGHT. A SURFACE HIGH PUSHES INTO THE AREA AND HELPS TO CLEAR THINGS OUT. ON TUESDAY THE NEXT UPPER LEVEL WAVE STARTS TO AFFECT THE AREA. THERE MAY BE SOME ISOLATED SHOWERS AND THUNDERSTORMS AROUND THE AREA. BY TUESDAY NIGHT THE MAIN UPPER WAVE APPROACHES THE FORECAST AREA AND THE CHANCE FOR THUNDERSTORMS INCREASES. THE UPPER LOW MOVES THROUGH THE FORECAST AREA WEDNESDAY AND CONTINUES TO AFFECT THE AREA THROUGH WEDNESDAY NIGHT BEFORE MOVING OFF TO THE EAST. WITH CLOUDS AND PRECIPITATION AROUND THE AREA TEMPERATURES WILL BE ON THE COOLER SIDE. THURSDAY INTO FRIDAY THE AMPLITUDE OF THE RIDGE IN THE WEST BUILDS AND NORTHWEST FLOW CONTINUES ACROSS THE AREA. WITH A SURFACE HIGH EXPECT THERE TO BE AMPLE SUN. THE TEMPERATURES WARM DURING THE PERIOD AND EXPECT TEMPERATURES TO RETURN TO MORE NORMAL TEMPERATURES BY FRIDAY. && .CLIMATE...WITH HIGH TEMPERATURES FORECAST TO REACH INTO THE 90S ON SATURDAY...RECORDS MAY BE IN JEOPARDY. THE NUMBERS TO BEAT ARE AS FOLLOWS...94 DEGREES AT GRAND ISLAND /SET IN 1916/...97 DEGREES AT HASTINGS /SET IN 1912/...AND 98 DEGREES AT KEARNEY /SET IN 1912/. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI SHORT TERM...ADO LONG TERM...JCB
Hazardous weather outlook, May 25, 3:48 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 348 PM CDT FRI MAY 25 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 348 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF HIGHWAY 6 AND NORTH CENTRAL KANSAS. THE THREAT OF SEVERE THUNDERSTORMS WILL THEN EXPAND NORTHWARD TO INCLUDE THE ENTIRE OUTLOOK AREA BY LATE EVENING INTO THE OVERNIGHT HOURS. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER...THERE WILL ALSO BE A THREAT OF AN ISOLATED TORNADO...PRIMARILY FOR AREAS SOUTH OF HIGHWAY 6 IN NEBRASKA AND NORTH CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. ANY THUNDERSTORMS THAT DEVELOP ON SATURDAY WILL LIKELY BE RATHER ISOLATED WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE HIGHEST LIKELIHOOD OF A MORE WIDESPREAD SEVERE WEATHER EVENT WILL BE ON SUNDAY WITH LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES POSSIBLE. TUESDAY THROUGH WEDNESDAY NIGHT...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ALTHOUGH IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/JCB
In the hours before
Special weather statement, May 25, 9:04 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
904 PM CDT FRI MAY 25 2012
KSZ005-NEZ082-083-260245-
FURNAS NE-HARLAN NE-PHILLIPS KS-
904 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARLAN...EASTERN
FURNAS AND NORTHWESTERN PHILLIPS COUNTIES UNTIL 945 PM CDT...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALMENA...OR 11 MILES NORTHEAST OF NORTON...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEAVER CITY...
HOLLINGER...
STAMFORD...
EDISON...
ORLEANS...
OXFORD...
RAGAN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4034 9977 4035 9919 3987 9962 3987 9963
4000 9964 4000 9991
TIME...MOT...LOC 0204Z 216DEG 34KT 3995 9969
ROSSISpecial weather statement, May 25, 9:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT FRI MAY 25 2012
NEZ062-260300-
HALL NE-
929 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY UNTIL 1000 PM CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELTON...OR 18 MILES NORTHWEST OF
HASTINGS...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRAND ISLAND...
WOOD RIVER...
ALDA...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 311.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 9828 4091 9828 4070 9855 4070 9860
4071 9872 4081 9872 4105 9850
TIME...MOT...LOC 0229Z 221DEG 27KT 4076 9865
WESELYLocal storm report, May 25, 9:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 8 SSE STAMFORD 40.02N 99.54W
05/25/2012 E0.25 INCH HARLAN NE TRAINED SPOTTER
&&
REEDSpecial weather statement, May 25, 9:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
953 PM CDT FRI MAY 25 2012
NEZ074-075-260330-
ADAMS NE-KEARNEY NE-
953 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND KEARNEY
COUNTIES UNTIL 1030 PM CDT...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEARTWELL...OR 16 MILES SOUTHEAST OF
KEARNEY...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HEARTWELL...
KENESAW...
PROSSER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4066 9891 4066 9887 4069 9876 4070 9855
4061 9856 4052 9868 4035 9905 4035 9918
4053 9918
TIME...MOT...LOC 0253Z 229DEG 29KT 4056 9883
WESELYLocal storm report, May 25, 10:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 1 S REPUBLICAN CITY 40.09N 99.22W
05/25/2012 E0.88 INCH HARLAN NE OTHER FEDERAL
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:04 PM CDT | Special Weather Statement | GID | Harlan | 41 min |
| May 25, 9:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 26 min |
| May 25, 9:29 PM CDT | Special Weather Statement | GID | Hall | 31 min |
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 45 min |
| May 25, 9:53 PM CDT | Special Weather Statement | GID | Kearney | 37 min |
| May 25, 10:16 PM CDT | Special Weather Statement | GID | Merrick | 29 min |
| May 25, 10:22 PM CDT | Special Weather Statement | GID | Hall | 23 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Howard, Merrick, Nance | 41 min |
| May 25, 11:10 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 24 min |
| May 26, 3:43 AM CDT | Wind Advisory | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 17 hr |
| May 26, 5:43 PM CDT | Special Weather Statement | GID | Valley | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.